Phenotype standardization for statin-induced myotoxicity.

Alfirevic A, Neely D, Armitage J, Chinoy H, Cooper RG, Laaksonen R, Carr DF, Bloch KM, Fahy J, Hanson A, Yue QY, Wadelius M, Maitland-van Der Zee AH, Voora D, Psaty BM, Palmer CN, Pirmohamed M

Clin. Pharmacol. Ther. 96 (4) 470-476 [2014-10-00; online 2014-06-04]

Statins are widely used lipid-lowering drugs that are effective in reducing cardiovascular disease risk. Although they are generally well tolerated, they can cause muscle toxicity, which can lead to severe rhabdomyolysis. Research in this area has been hampered to some extent by the lack of standardized nomenclature and phenotypic definitions. We have used numerical and descriptive classifications and developed an algorithm to define statin-related myotoxicity phenotypes, including myalgia, myopathy, rhabdomyolysis, and necrotizing autoimmune myopathy.

Affiliated researcher

PubMed 24897241

DOI 10.1038/clpt.2014.121

Crossref 10.1038/clpt.2014.121

pii: clpt2014121
pmc: PMC4172546